MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 7.5 extended offset reduced neck length; catalog no#: 00-7711-007-40; lot#: 62416702.Shell with cluster holes porous 50 mm o.D.Size hh for use with hh liners; catalog no#: 00-8757-050-01; lot#: 62700820.Neutral liner 32 mm i.D.Size hh for use with 50 mm o.D.Size hh shell; catalog no#: 00-8851-009-32; lot#: 62799446.The manufacturer did receive per, clinical notes, crf report, medical records and updated timeline for review.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on right side and experienced pain and limited range of motion which was treated without surgical intervention.
 
Additional Manufacturer Narrative
Additional information which was received on dec 14, 2020.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received image with sticker of lot number for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
Event description: right tha performed on (b)(6)2015.Subsequently clinical study patient experience groin pain 9 months post op and resolved with no surgical intervention.During 5 year clinical visit on (b)(6)2020 during exam it was noted pain in right hip (anterior thigh) was severe pain 7/10 and abduction was noted to be stiff as well as decline in rom.Remains implanted.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Review of medical documents: medical documents were reviewed by hcp: contributing factors of event: increase in weight by 30lbs since initial procedure.Findings: (b)(6)2017 2 yr visit slight pain 2/10 located in anterior thigh occasionally occurs prn nsaid unlimited ambulation with no support, good rom.Ll- equal, images no significant findings wt 160lbs 4yr visit ¿ missed visit (b)(6)2020 5yr visit 170lbs, wt is up 30lbs eq5d ¿ moderate pain, harris hip score ¿ moderate pain, moderate limp exam pain 7/10 ¿ severe anterior thigh and occurs intermittently and abduction stiff taking dly nsaid lld of 3mm (0.3cm) right short ( this not a complaint as less than 2 cm discrepancy does not warrant treatment, such as shoe lift) images no significant findings 2-3 blocks, no support, decrease in rom currently no ae or interventions listed office visit 19-oct-2020 patient experiencing pain.Mri lumbar spine shows advanced degenerative changes at the l2-3 and l5-s1 level.Patient responded well to previous injection at l5-s1 therefor planning right-sided l3-4 interlaminar epidural steroid injection for more prolonged pain management.Assessment includes intervertebral disk disorder with radiculopathy, lumbar region.Elevated bmi x-rays: four undated x-rays have been received.No analysis performed, as review of medical documents points to issue of the lumbar spine.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: right tha performed on 01 jun 2015.Subsequently clinical study patient experience groin pain 9 months post op and resolved with no surgical intervention.During 5 year clinical visit on 19 oct 2020 during exam it was noted pain in right hip (anterior thigh) was severe pain 7/10 and abduction was noted to be stiff as well as decline in rom.Remains implanted.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Review of medical documents confirmed moderate to severe pain along with decline in rom, and stiffness.Assesment points to intervertebral disk disorder with radiculopathy in the lumbar region which has responded to a previous injection.There is no mention in assessment of allegations to the implanted devices.Pain source is from lumbar-sacral region evidenced by findings on mri of degenerative changes.In conclusion, as the cause may be most likely related to the patient's condition.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10990814
Report Number0009613350-2020-00578
Device Sequence Number3548457
Product Code LZO
UDI-Device Identifier00889024430310
UDI-Public00889024430310
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue Number00-8775-032-01
Device Lot Number2768205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/15/2020
Supplement Date Received by Manufacturer12/14/2020
02/12/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date12/24/2020
02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight68